Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Strongly homogeneous torsion free abelian groups of finite rank

Author: David M. Arnold
Journal: Proc. Amer. Math. Soc. 56 (1976), 67-72
MathSciNet review: 0399305
Full-text PDF

Abstract | References | Additional Information

Abstract: An abelian group is strongly homogeneous if for any two pure rank 1 subgroups there is an automorphism sending one onto the other. Finite rank torsion free strongly homogeneous groups are characterized as the tensor product of certain subrings of algebraic number fields with finite direct sums of isomorphic subgroups of $ Q$, the additive group of rationals. If $ G$ is a finite direct sum of finite rank torsion free strongly homogeneous groups, then any two decompositions of $ G$ into a direct sum of indecomposable subgroups are equivalent.

References [Enhancements On Off] (What's this?)

  • [1] D. M. Arnold and E. L. Lady, Endomorphism rings and direct sums of torsion free abelian groups, Trans. Amer. Math. Soc. 211 (1975), 225-237. MR 0417314 (54:5370)
  • [2] D. M. Arnold, C. I. Vinsonhaler and W. J. Wickless, Quasi-pure projective and injective torsion free abelian groups of rank 2, Rocky Mountain J. Math. (to appear). MR 0444799 (56:3146)
  • [3] L. Fuchs, Infinite abelian groups. Vol. II, Academic Press, New York, 1973. MR 0349869 (50:2362)
  • [4] I. Kaplansky, Commutative rings, Allyn and Bacon, Boston, Mass., 1970. MR40 #7234. MR 0254021 (40:7234)
  • [5] C. E. Murley, The classification of certain classes of torsion free Abelian groups of finite rank, Pacific J. Math. 40 (1972), 647-665. MR48 #441. MR 0322077 (48:441)
  • [6] J. D. Reid, On the ring of quasi-endomorphisms of a torsion-free group, Topics in Abelian Groups (Proc. Sympos. New Mexico State Univ., 1962), Scott, Foresman, Chicago, Ill., 1963, pp. 51-68. MR30 #158. MR 0169915 (30:158)
  • [7] F. Richman, A class of rank-$ 2$ torsion free groups, Studies on Abelian Groups (Sympos., Montpellier, 1967), Springer, Berlin, 1968, pp. 327-333. MR39 #5695. MR 0244380 (39:5695)
  • [8] P. Samuel, Théorie algébrique des nombres, Hermann, Paris, 1967; English transl., Houghton-Mifflin, Boston, Mass., 1970. MR35 #6643; 42 #177.

Additional Information

Keywords: Strongly homogeneous, torsion free abelian group, subrings of algebraic number fields, Krull-Schmidt property
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society